Advertisement

Archiv der Mathematik

, Volume 95, Issue 1, pp 15–18 | Cite as

Fields of moduli and definition of hyperelliptic curves of odd genus

  • Yolanda Fuertes
Article

Abstract

Mestre has shown that if a hyperelliptic curve C of even genus is defined over a subfield \({k \subset \mathbb{C}}\) then C can be hyperelliptically defined over the same field k. In this paper, for all genera g > 1, \({g\equiv1}\) mod 4, hence odd, we construct an explicit hyperelliptic curve defined over \({\mathbb{Q}}\) which can not be hyperelliptically defined over \({\mathbb{Q}}\).

Mathematics Subject Classification (2000)

14H37 14H45 14G99 

Keywords

Hyperelliptic curves Automorphisms Field of moduli Field of definition 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    C. Earle, On the moduli of closed Riemann surfaces with symmetry, Advances in the theory of Riemann surfaces, Ann. of Math. Studies 66, Princeton 1971, pp.~119–130.Google Scholar
  2. 2.
    C. Earle, Diffeomorphisms and automorphisms of compact hyperbolic 2-orbifolds, in: Proc. of the Conference on Geometry of Riemann surfaces at Anogia, 2007, F. Gardiner, G. González-Diez, and C. Kouranoitis (eds.), (to appear in 2009).Google Scholar
  3. 3.
    Fuertes Y., González-Diez G.: Smooth double coverings of hyperelliptic curves, Proceedings of the III Iberoamerican Congress on Geometry. Contemp. Math. 397, 73–77 (2006)Google Scholar
  4. 4.
    Fuertes Y., González-Diez G.: On unramified normal coverings of hyperelliptic curves. J. Pure Appl. Algebra, 208, 1063–1070 (2007)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Fuertes Y., González-Diez G.: Fields of moduli and definition of hyperelliptic covers. Arch. Math. 86, 398–408 (2006)MATHCrossRefGoogle Scholar
  6. 6.
    González-Diez G.: Variations on Belyi’s Theorem. Quart. J. Math. 57, 339–354 (2006)MATHCrossRefGoogle Scholar
  7. 7.
    Huggins B.: Fields of moduli of hyperelliptic curves. Math. Res. Lett. 14, 249–262 (2007)MATHMathSciNetGoogle Scholar
  8. 8.
    J.-F. Mestre, Construction de courbes de genre 2 à partir de leur modules, Effective methods in algebraic geometry (Castiglionello, 1990), 313–334. Prog. Math. 94, Birkhäuser Boston, MA, 1991.Google Scholar
  9. 9.
    Shimura G.: On the field of rationality for an abelian variety. Nagoya Math. J. 45, 167–178 (1972)MATHMathSciNetGoogle Scholar
  10. 10.
    Weil A.: The field of definition of a variety, Amer. J. Math. 78, 509–524 (1956)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Basel AG 2010

Authors and Affiliations

  1. 1.Departamento de MatemáticasU. Autónoma de MadridMadridSpain

Personalised recommendations